Is anyone taking Sertraline for depression?

I hope everyone is as well as they can be.

Just wondered if anyone else is taking Sertraline for depression? My doc started me on it about 6 weeks ago. I haven't been on any meds for depression before now. I have been feeling very low after being at home on health interruption from uni for 9 months now. Nothing I do has helped to improve things enough for me to finish my degree and I am finding it very hard to deal with the fact that I may not be able to finish.

I seem to be driving myself mad with the frustration at not being able to do the things I want and feel I should be able to do at my age.

Has anyone else found this medication helpful and how long after starting taking it?

I also finally decided to apply for pip- dreading the stress it will cause but financially can't put it off any longer.

I'm sorry for the long post and for moaning!

Hope everyone has a lovely Christmas.

Soft hugs to all

Becky xxx

9 Replies

  • I haven't any experience of this drug but I hope you find that it starts to help you. X

  • Hi Becky :)

    I have been taking Sertraline for a number of years of years now with the dose starting at 50mg in the beginning up to max dose of 200mg at times and fluctuates according to my needs. I must admit my head was shrouded a little to begin with but I don't think the Sertraline affects my energy or fatigue levels.

    I think with all new medication it can take time for our systems to get used to it so being a bit groggy is probably normal. However if you continue to feel this this way just have a chat with your GP as they may be able to change it or the dosage :)

    6 weeks isn't really long enough to tell yet whether this is how it will continue to affect you :o

    Any more Queries please ask :)

    Regarding Uni I took a leave of absence from my 3rd year due to depression and anxiety and used the time to get my head back together. My pain and health issues weren't going to go away but I got control of my mental health through getting a job, having counselling to help me get my life back on track and being kinder to myself :)

    Don't despair too much and if you want something bad enough you will acheive it......... in your own time even if it takes longer than most. It is possible to complete a degree with this illness and I hope things start to settle for you soon my friend.

    Take care hunny :)

    xxx sian :)

  • Thanks so much Sian, I will give the tablets more time to see if they help. I am also waiting for an appointment for counselling. The problem with finishing my degree is the hours I have to do on the wards (degree is in nursing), I have to do 8 hour days full time for 22 weeks :(

    You take care too

    Becky xx

  • Aw :( i feel for you and send you much needed fluffie hugs {{{{{{{ Becky }}}}}}}}

    Good luck with the treatments and bend my ear any time my friend :)

    xxx sian :)

  • Thanks so much Sian! I really appreciate your kind words and the fluffy hugs

  • Yes I am I take 150 mg and for me they have been great. They did take a while to work (about 8 weeks) not everyone is the same though. I have been on them a couple of years now as well amitriptyline at night to help me sleep. I've not applied for pip yet but I am thinking about it. Try and finish your degree if you haven't got long left on it and just do the best your able to do. Hope you feel better soon and good luck.

  • Thank you Paula xx

  • Hi beckyglen

    I am so sorry to read that you are struggling so much with everything and I wanted to wish you all the best of luck and I genuinely hope that you have a wonderful Christmas.

    All my hopes and dreams for you

    Ken x

  • Definitiely give them time to work. I ususally respond rapidly to anti-depressants for better or worse. When I was put on that drug (Zoloft brand here), I got nothing out of it but extreme nausea that would not let up. I think over the years I have been tried on a dozen of them. Wellbutrin worked well for me until it worsened my tinnitus to the point of almost not hearing anything else. I am presently on Remeron and it took about 6 to 8 weeks to get any benefit from it. So give it a bit more time. But don't hesitate to discuss it with your doc if you finally decide it's doing nothing for you. With tring to finish your degree you need all the energy you can muster. If you apply for the PIP, I sincerely hope you get approved. It will free you up activity wise and emotionally.

    I hope you will feel at the top of your game soon.

You may also like...